Alert archive / Pennsylvania / Snow Advisories in 2008
Snow Advisory 2, NWS State College, PA
NWS State College, PA issued this snow advisory at Feb 20, 2008, 2:25 AM EST for Cambria County, Somerset County, Pennsylvania. It took effect at Feb 20, 2008, 8:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 2:25 AM EST (07:25 UTC)
- In effect from
- Feb 20, 2008, 8:00 AM EST
- Expired
- Feb 20, 2008, 6:00 PM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 200725 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 225 AM EST WED FEB 20 2008 PAZ024-033-201530- /O.NEW.KCTP.SN.Y.0002.080220T1300Z-080220T2300Z/ CAMBRIA-SOMERSET- 225 AM EST WED FEB 20 2008 ...SNOW ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. VERY LIGHT SNOW THIS MORNING WILL GRADUALLY BECOME HEAVIER THROUGH THE LATE MORNING. THE SNOW MAY BE HEAVY AT TIMES THIS AFTERNOON. EXPECT ACCUMULATIONS TO TOTAL A FLUFFY 2 TO 3 INCHES...WITH THE HIGHEST AMOUNTS ON THE WEST-FACING SLOPES AND ON THE HILL TOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO
1 follow-up statement
000 WWUS41 KCTP 201921 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 221 PM EST WED FEB 20 2008 PAZ024-033-202300- /O.CON.KCTP.SN.Y.0002.000000T0000Z-080220T2300Z/ CAMBRIA-SOMERSET- 221 PM EST WED FEB 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING. EXPECT ACCUMULATIONS TO AMOUNT TO A FLUFFY 2 TO 3 INCHES... WITH THE HIGHEST AMOUNTS ON THE WEST- FACING SLOPES AND ON THE HILL TOPS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Feb 20, 1:37 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 20, 1:37 AM EST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 137 AM EST WED FEB 20 2008 .SYNOPSIS... UPPER TROF WILL SLIDE ACROSS THE GREAT LAKES TODAY. A WEAK AREA OF LOW PRESSURE WILL THEN MOVE IN FROM THE OHIO VALLEY WEDNESDAY AND PASS JUST TO THE SOUTH OF THE REGION WEDNESDAY EVENING...SPREADING LIGHT SNOW ACROSS AT LEAST THE SOUTHERN HALF OF THE COMMONWEALTH. VERY COLD HIGH PRESSURE SETTLES IN FOR THURS...THEN MORE SNOW OR WINTRY PRECIP IS POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. HIGH PRESSURE SHOULD THEN RETURN FOR THE WEEKEND WITH FAIR WEATHER. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... STEEP LOW LEVEL LAPSE RATES...WEAK TROFFING ALOFT AND JUST ENOUGH LATE WINTER SUN CONTINUE TO CONSPIRE TO TRIGGER SCATTERED SNOW SHOWERS AND FLURRIES. AN OCCASIONAL HEAVIER SNOW SHOWER MAY COAT THE GROUND THROUGH LATE DAY BEFORE WE SEE THE LOSS OF SUNSHINE AID IN STABILIZING THINGS AND BRINGING ABOUT A DIMINISHING OF THE SHOWER ACTIVITY. LOWS WILL DROP BACK TO THE SINGLE DIGITS UP NORTH TO AROUND 20 IN THE SOUTH AS SKIES SCATTER OUT IN MOST AREAS. THIS WILL BE JUST SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... NEXT LITTLE WEATHER MAKER WILL COME TO US COURTESY OF A NORTHERN STREAM SHORTWAVE THAT WILL TAP A SMALL CHUNK OF MOISTURE MOVING OUT OF THE LOWER PLAINS...THAT IS DESTINED TO SQUIRT QUICKLY EAST IN THE FORM OF A WEAK SFC LOW THAT GETS CAUGHT UP IN VERY FAST WESTERLY FLOW ALOFT...SCOOTING IT OFF TO OUR SOUTH AND OFF THE EAST COAST BY WED EVE. NAM/GFS DIFFER SLIGHTLY IN THE AMOUNT OF PRECIP THAT WANTS TO SQUEEZE OUT OF THIS CLIPPER TYPE SYSTEM. NAM TAKES ITS SFC LOW AND UPPER JET STREAK JUST A LITTLE FURTHER NORTH THAN DOES THE GFS RESULTING IN A GENERAL 1-3 SNOWFALL MAINLY SOUTH OF I-80. THE GFS SOLUTION WOULD KEEP THE SAME MINOR ACCUMS MORE CLUSTERED NEAR THE MASON-DIXON LINE. WHATEVER FALLS IT SHUD BE LIGHT AND FLUFFY. BUFKIT SHOWS BEST OMEGAS AND SNOW GROWTH HEIGHT COINCIDING FOR SEVERAL HOURS AROUND AND JUST AFTER MID DAY...SUGGESTING WE COULD SEE SNOW-WATER RATIOS AS HIGH AS 20-25 TO 1. WITH THE PLUMES SHOWING AN AVERAGE OF AROUND .10-.20 PRECIP OVER ABOUT THE SOUTHERN HALF OF THE FCST AREA...THE 1 TO 2 INCHES OF SNOW IN THE FCST LOOKS REASONABLE. A FEW SPOTS COULD NUDGE 3 INCHES...BUT WILL AVOID MENTIONING FOR NOW TO AVOID AN ADVISORY FOR WHAT SHUD BE A RATHER UNREMARKABLE LATE WINTER EVENT. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LARGE UPPER TROF OVER THE EASTERN U.S. IS FORECAST TO LIFT OUT/BREAK DOWN WITH THE FLOW TRANSITIONING INTO A MORE ZONAL PATTERN BY THE WEEKEND. THE FAST ZONAL FLOW WILL PROVIDE SEVERAL OPPORTUNITIES FOR SHORTWAVE ENERGY TO OVERRUN RELATIVELY COLD AIR THAT WILL BE IN PLACE OVER THE REGION MOST OF THE TIME. A LARGE AREA OF HIGH PRESSURE...WITH ITS ORIGIN IN NCENT CANADA...WILL BECOME CENTERED OVER THE REGION THURSDAY BEHIND THE WEDNESDAY/S CLIPPER SYSTEM. OVERALL EVOLUTION OF THE LONG TERM PERIOD CONTINUES TO BE VERY CONSISTENT WITH A POTENTIAL SNOW EVENT FOR FRIDAY INTO SAT... THEN DRY AN COLD SUNDAY INTO MONDAY. NEW DAY 7 FORECAST FOR NEXT TUESDAY FEATURES THE NEXT POTENTIAL WINTER EVENT. ON FRIDAY...AN INVERTED TROF WILL SET UP OVER THE REGION AND A SUBSEQUENT WEAK SFC WAVE WILL MOVE SOUTH OF THE REGION DURING THROUGH LATE FRIDAY. SNOW SHOULD BEGIN IN THE WEST THUR NIGHT AND THEN OVERSPREAD MUCH OF THE FORECAST AREA BY MID DAY FRIDAY. TEMPERATURE PROFILES INITIALLY SUGGEST MAINLY A SNOW EVENT...HOWEVER LATEST MREF PLUMES SUGGEST MIXING IN OF SOME ICE AS FAR N AS STATE COLLEGE. WILL DEFER TO THE STRENGTH AND PSN OF THE ARCTIC HIGH AT THIS TIME AND KEEP PTYPE SNOW. A SECOND AREA OF HIGH PRESSURE BUILDS IN LATE SATURDAY BRINGING DRY AND COLD WEATHER FOR SUNDAY AND MONDAY. THE NEXT WAVE AND POTENTIAL WINTER EVENT APPROACHES TUESDAY WITH A BETTER CHANCE FOR A MIXED EVENT AS THE SYSTEM LOOKS TO WIND UP TO OUR WEST. GFSMOS AND HPC POPS ARE QUITE HIGH FOR AN EVENT AT THIS TIME RANGE...SO INCLUDED 40 POPS FOR NEXT TUE. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MEAGER FORCING ALOFT ASSOC WITH UPR LVL DIST NR LAKE ERIE COMBINED WITH WEAK WARM ADVECTION AND OROGRAPHIC EFFECTS HAS PROMPTED AN AREA OF LIGHT SNOW TO BREAK OUT ACROSS THE LAUREL HIGHLANDS /JST/...AND TO A LESSER EXTENT BFD. XPECT VIS IN THE 1-3SM RANGE AT JST WITH 3-P6SM VIS FLUCTUATIONS AT BFD IN -SN. LGT WLY WNDS ALL TERMINALS. BFD/JST WILL BE MVFR OR WORSE OVRNGT. ELSEWHERE...OCNL MVFR CIGS PSBL AT AOO/UNV BUT THINK LOW END VFR WILL HOLD OVERNIGHT. LITTLE TO NO CLOUD COVER WILL KEEP MDT/IPT VFR. CLIPPER LOW WILL SLIDE EWD FM THE OH VLY AND TRACK SOUTH OF PA TDY BEFORE MOVG OFF THE MID ATLC COAST BY TONIGHT. LOOK FOR MVFR/IFR CONDS TO DEVELOP FROM MID MORNING THRU THE AFTN HOURS AS BROAD AREA OF -SN OVERSPREADS THE S/CENTRAL AIRFIELDS. -SN COULD CONT INTO THE EVE HOURS ESP ACROSS THE SERN TERMINALS. HIGH PRES BUILDS IN FOR THUR WITH VFR FLYING XPECTED. LOW PRES FCST TO DEVELOP OVR THE TN VLY WILL BRING REDUCED FLYING CONDITIONS ON FRI AS -SN OVERSPREADS THE REGION FM THE S/W. HIGH PRES TO PROVIDE FAIR CONDS FOR THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LACORTE NEAR TERM...DANGELO/LACORTE SHORT TERM...DANGELO/LACORTE LONG TERM...DANGELO/GARTNER AVIATION...RXR/STEINBUGL
Hazardous weather outlook, Feb 19, 2:42 AM EST, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 AM EST TUE FEB 19 2008 PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-200745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 242 AM EST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-200745- CAMBRIA-SOMERSET- 242 AM EST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE OF INCHES OF SNOW IS LIKELY ON WEDNESDAY...IF ACCUMULATIONS ARE EXPECTED TO BECOME HEAVIER...A SNOW ADVISORY MAY BE NECESSARY. MORE SNOW IS POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
Nearby
Snow Advisories in Pennsylvania, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.